Conductor Inequalities and Criteria for Sobolev-Lorentz Two-Weight Inequalities

Part of the International Mathematical Series book series (IMAT, volume 9)


We present integral conductor inequalities connecting the Lorentz p, q-(quasi)norm of a gradient of a function to a one-dimensional integral of the p, q-capacitance of the conductor between two level surfaces of the same function. These inequalities generalize an inequality obtained by the second author in the case of the Sobolev norm. Such conductor inequalities lead to necessary and sufficient conditions for Sobolev-Lorentz type inequalities involving two arbitrary measures.


Dirichlet Form Lorentz Space Nonlinear Elliptic Equation Sobolev Type Potential Anal 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Adams, D.R.: On the existence of capacitary strong type estimates in Rn. Ark. Mat. 14, 125–140 (1976)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Adams, D.R., Hedberg, L.I.: Function Spaces and Potential Theory. Springer Verlag (1996)Google Scholar
  3. 3.
    Adams, D.R., Pierre, M.: Capacitary strong type estimates in semilinear problems. Ann. Inst. Fourier (Grenoble) 41, 117–135 (1991)MATHMathSciNetGoogle Scholar
  4. 4.
    Adams, D.R., Xiao, J.: Strong type estimates for homogeneous Besov capacities. Math. Ann. 325, no. 4, 695–709 (2003)MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Adams, D.R., Xiao, J.: Nonlinear potential analysis on Morrey spaces and their capacities. Indiana Univ. Math. J. 53, no. 6, 1631–1666 (2004)CrossRefMathSciNetGoogle Scholar
  6. 6.
    Aikawa, H.: Capacity and Hausdorff content of certain enlarged sets. Mem. Fac. Sci. Eng. Shimane. Univ. Series B: Math. Sci. 30, 1–21 (1997)MATHMathSciNetGoogle Scholar
  7. 7.
    Alberico, A.: Moser type inequalities for higher order derivatives in Lorentz spaces. Potential Anal. [To appear]Google Scholar
  8. 8.
    Alvino, A., Ferone, V., Trombetti, G.: Moser type inequalities in Lorentz spaces. Potential Anal. 5, no. 3, 273–299 (1996)MATHMathSciNetGoogle Scholar
  9. 9.
    Alvino, A., Ferone, V., Trombetti, G.: Estimates for the gradient of solutions of nonlinear elliptic equations with L 1 data. Ann. Mat. Pura Appl. 178, no. 4, 129–142 (2000)MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Bénilan, P., Boccardo, L., Gallouët, T., Gariepy, R., Pierre, M., Vázquez, J.L.: An L 1 -theory of existence and uniqueness of solutions of nonlinear elliptic equations. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 22, no. 2, 241–273 (1995)MATHMathSciNetGoogle Scholar
  11. 11.
    Bennett, C, Sharpley, R.: Interpolation of Operators. Academic Press, Boston (1988)MATHGoogle Scholar
  12. 12.
    Chen, Z.-Q., Song, R.: Conditional gauge theorem for nonlocal Feynman-Kac transforms. Probab. Theory Related Fields. 125, no. 1, 45–72, (2003)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Chung, H.-M., Hunt, R.A., Kurtz, D.S.: The Hardy-Littlewood maximal function on L(p,q) spaces with weights. Indiana Univ. Math. J. 31, no. 1, 109–120 (1982)MATHCrossRefMathSciNetGoogle Scholar
  14. 14.
    Cianchi, A.: Moser-Trudinger inequalities without boundary conditions and isoperi-metric problems. Indiana Univ. Math. J. 54, no. 3, 669–705 (2005)MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Cianchi, A., Pick, L.: Sobolev embeddings into BMO, VMO, and L∞. Ark. Mat. 36, 317–340 (1998)MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Costea, S.: Scaling invariant Sobolev-Lorentz capacity on Rn. Indiana Univ. Math. J. 56, no. 6, 2641–2669 (2007)MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Dafni, G., Karadzhov, G., Xiao, J.: Classes of Carleson type measures generated by capacities. Math. Z. 258, no. 4, 827–844 (2008)MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Dahlberg, B.: Regularity properties of Riesz potentials. Indiana Univ. Math. J. 28, no. 2, 257–268 (1979)MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Dolzmann, G., Hungerb¨uhler, N., Müller, S.: Uniqueness and maximal regularity for nonlinear elliptic systems of n-Laplace type with measure valued right hand side. J. Reine Angew. Math. 520, 1–35 (2000)MATHMathSciNetGoogle Scholar
  20. 20.
    Federer. H.: Geometric Measure Theory. Springer-Verlag (1969)Google Scholar
  21. 21.
    Fitzsimmons, P.J.: Hardy's inequality for Dirichlet forms. J. Math. Anal. Appl. 250, 548–560 (2000)MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Fukushima, M., Uemura, T.: On Sobolev and capacitary inequalities for contractive Besov spaces over d-sets. Potential Anal. 18, no. 1, 59–77 (2003)MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Fukushima, M., Uemura, T.: Capacitary bounds of measures and ultracontractivity of time changed processes. J. Math. Pures Appl. 82, no. 5, 553–572 (2003)MATHMathSciNetGoogle Scholar
  24. 24.
    Grigor'yan, A.: Isoperimetric inequalities and capacities on Riemannian manifolds. In: The Maz'ya Anniversary Collection. Vol. 1, pp. 139–153. Birkhäuser (1999)Google Scholar
  25. 25.
    Hajlasz, P.: Sobolev inequalities, truncation method, and John domains. Rep. Univ. J. Dep. Math. Stat. 83 (2001)Google Scholar
  26. 26.
    Hansson, K.: Embedding theorems of Sobolev type in potential theory, Math. Scand. 45, 77–102 (1979)MATHMathSciNetGoogle Scholar
  27. 27.
    Hansson, K., Maz'ya, V., Verbitsky, I.E.: Criteria of solvability for multi-dimensional Riccati's equation. Ark. Mat. 37, no. 1, 87–120 (1999)MATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Hudson, S., Leckband, M.: A sharp exponential inequality for Lorentz-Sobolev spaces on bounded domains. Proc. Am. Math. Soc. 127, no. 7, 2029–2033 (1999)MATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Kaimanovich, V.: Dirichlet norms, capacities and generalized isoperimetric inequalities for Markov operators. Potential Anal. 1, no. 1, 61–82 (1992)MATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    Kauhanen, J.., Koskela, P., Malý, J.: On functions with derivatives in a Lorentz space. Manuscr. Math. 100, no. 1, 87–101 (1999)MATHCrossRefGoogle Scholar
  31. 31.
    Kolsrud, T.: Condenser capacities and removable sets in W 1,p. Ann. Acad. Sci. Fenn. Ser. A I Math. 8, no. 2, 343–348 (1983)MATHMathSciNetGoogle Scholar
  32. 32.
    Kolsrud, T.: Capacitary integrals in Dirichlet spaces. Math. Scand. 55, 95–120 (1984)MATHMathSciNetGoogle Scholar
  33. 33.
    Malý, J.: Sufficient conditions for change of variables in integral. In: Proc. Anal. Geom. (Novosibirsk Akademgorodok, 1999), pp. 370–386. Izdat. Ross. Akad. Nauk. Sib. Otdel. Inst. Mat., Novosibirsk (2000)Google Scholar
  34. 34.
    Maz'ya, V.G.: On certain integral inequalities for functions of many variables (Russian). Probl. Mat. Anal. 3, 33–68 (1972); English transl.: J. Sov. Math. 1, 205–234 (1973)Google Scholar
  35. 35.
    Maz'ya, V.G.: Summability with respect to an arbitrary measure of functions from S.L. Sobolev-L.N. Slobodetsky (Russian). Zap. Nauchn. Semin. Leningr. Otd. Mat. Inst. Steklova 92, 192–202 (1979)MATHMathSciNetGoogle Scholar
  36. 36.
    Maz'ya, V.G.: Sobolev Spaces. Springer-Verlag, Berlin-Tokyo (1985)Google Scholar
  37. 37.
    Maz'ya, V.: Conductor and capacitary inequalities for functions on topological spaces and their applications to Sobolev type imbeddings. J. Funct. Anal. 224, no. 2, 408–430 (2005)MATHCrossRefMathSciNetGoogle Scholar
  38. 38.
    Maz'ya, V.: Conductor inequalities and criteria for Sobolev type two-weight imbed-dings. J. Comput. Appl. Math. 194, no. 11, 94–114 (2006)MATHCrossRefMathSciNetGoogle Scholar
  39. 39.
    Maz'ya, V., Netrusov, Yu.: Some counterexamples for the theory of Sobolev spaces on bad domains. Potential Anal. 4, 47–65 (1995)MATHCrossRefMathSciNetGoogle Scholar
  40. 40.
    Maz'ya, V., Poborchi, S.: Differentiable Functions on Bad Domains. World Scientific (1997)Google Scholar
  41. 41.
    Netrusov, Yu.V.: Sets of singularities of functions in spaces of Besov and Lizorkin- Tr i e b e l typ e (R u s s i a n ). Tr . M a t . I n s t . S t e k l ova 187, 162–177 (1989); English transl.: Proc. Steklov Inst. Math. 187, 185–203 (1990)MathSciNetGoogle Scholar
  42. 42.
    Rao, M.: Capacitary inequalities for energy. Israel J. Math. 61, no. 1, 179–191 (1988)MATHCrossRefMathSciNetGoogle Scholar
  43. 43.
    Serfaty, S., Tice, I.: Lorentz space estimates for the Ginzburg-Landau energy. J. Funct. Anal. 254, no. 3, 773–825 (2008)MATHCrossRefMathSciNetGoogle Scholar
  44. 44.
    Stein, E., Weiss, G.: Introduction to Fourier Analysis on Euclidean Spaces. Princeton Univ. Press, Princeton (1975)Google Scholar
  45. 45.
    Takeda, M.: L p-independence of the spectral radius of symmetric Markov semigroups. Canad. Math. Soc. Conf. Proc. 29, 613–623 (2000)MathSciNetGoogle Scholar
  46. 46.
    Verbitsky, I.E.: Superlinear equations, potential theory and weighted norm inequalities. In: Proc. the Spring School VI (Prague, May 31-June 6, 1998)Google Scholar
  47. 47.
    Verbitsky, I.E.: Nonlinear potentials and trace inequalities. In: The Maz'ya Anniversary Collection, Vol. 2, pp. 323–343. Birkhäuser (1999)Google Scholar
  48. 48.
    Vondraček, Z.: An estimate for the L 2-norm of a quasi continuous function with respect to smooth measure. Arch. Math. 67, 408–414 (1996)MATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.McMaster UniversityHamiltonCanada
  2. 2.Ohio State UniversityColumbusUSA

Personalised recommendations